Alert archive / Texas / Special Weather Statements in 2022
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 2, 2022, 6:31 PM CDT for Jasper County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2022, 6:31 PM CDT (23:31 UTC)
- Expired
- Aug 2, 2022, 7:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Lake Charles, LA
- Hail
- 0.75 in
- Wind
- 40
County Jasper County, TX
The radar
The Lake Charles radar (KLCH), 110 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2491 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
843
WWUS84 KLCH 022331
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
631 PM CDT Tue Aug 2 2022
TXZ259-030000-
Northern Jasper TX-
631 PM CDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of northeastern Jasper
County through 700 PM CDT...
At 631 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jasper. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jasper, Magnolia Springs, Mt. Union and Roganville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3097 9388 3091 9387 3071 9388 3069 9412
3070 9412 3071 9414 3072 9413 3073 9414
3074 9413 3075 9414 3077 9413 3078 9414
3079 9416 3094 9417
TIME...MOT...LOC 2331Z 357DEG 4KT 3083 9400
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:43 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 2, 2:43 PM CDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 243 PM CDT Tue Aug 2 2022 .SHORT TERM [Tonight through Thursday]... Heavy showers and thunderstorms today are already showing signs of a down trend this evening as atmosphere becomes worked over. Some lingering showers and thunderstorms are expected into the early evening, however activity should all dissipate this evening. Overall synoptic pattern is not changing that much through the period with surface high to the east and upper ridge to the west and north. Tomorrow and Thursday will be very similar setups with PW's forecast to be greater than 2 inches across the area. There are some indications that activity will be less than today across the western portions of the forecast area on Wednesday, but amounts where storms do occur will be hefty. Some 2+ inch amounts were recorded this afternoon. The best chance for rainfall this period looks to be on Thursday for the area as a whole. That said the best daily rain chances will remain in South Central Louisiana. 27 .LONG TERM [Friday through Tuesday]... As we move into the long-term portion of the forecast period, the inverted trof over the Gulf will have moved wwd to a position off the TX coast...combined with good moisture (forecast soundings indicate PWAT values to 1.9 inches), expecting scattered to widespread convection to develop near the coast during the morning, then spread inland over the course of the day, with heating/resultant mesoscale boundaries/sea breeze becoming the main drivers in a limited capping situation. By Saturday with the inverted trof well inland and weakening, mid- level ridging will begin building back over the region from the sern CONUS, then linger into the beginning of the work week. However capping will still be somewhat limited with the area being on the periphery of the ridge, and considering moisture is forecast to remain rather copious (PWATs often exceeding 2.0 inches), rain chances remain elevated, especially across the srn zones. Rain chances nudge upward to end the forecast period on Tuesday as another weak wave/inverted trof is progged to slide wwd across the nrn Gulf. 25 && .MARINE... Surface high pressure ridging across the northern Gulf of Mexico will maintain a light to occasionally moderate onshore flow through the next several days. Scattered to numerous showers and thunderstorms will be possible each day, with the best chances from late night through early afternoon. 27 && .PRELIMINARY POINT TEMPS/POPS... AEX 76 94 75 94 / 20 60 10 60 LCH 76 89 75 90 / 10 50 10 60 LFT 76 89 75 89 / 20 80 20 80 BPT 77 94 76 93 / 10 20 10 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Aug 2, 3:18 PM CDT, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 318 PM CDT Tue Aug 2 2022 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-032030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 318 PM CDT Tue Aug 2 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Scattered showers and thunderstorms will continue through sunset. Organized severe storms are not expected, however dangerous cloud to ground lightning will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered to widespread showers and thunderstorms will develop each day through the remainder of the weekend into the weekend. Frequent lightning along with brief gusty winds and heavy rainfall will be possible within some of these stronger storms. However, no organized severe weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-032030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 318 PM CDT Tue Aug 2 2022 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. Scattered showers and thunderstorms will develop again late tonight over the outer coastal waters, gradually increasing in coverage and moving toward the coast through sunrise. A few storms could produce dangerous cloud to water lightning along with brief gusty winds and heavy rain, but organized severe weather is not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated to scattered showers and thunderstorms will continue through the upcoming week and into the weekend, with the best chances expected from late night through early afternoon. Frequent cloud to water lightning, brief gusty winds and periods of heavy rain will be possible with some storms. Organized severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 2, 4:53 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
453 PM CDT Tue Aug 2 2022
TXZ259-260-022230-
Northern Newton TX-Northern Jasper TX-
453 PM CDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of northwestern Newton
and northeastern Jasper Counties through 530 PM CDT...
At 453 PM CDT, Doppler radar was tracking a strong thunderstorm over
Harrisburg, or near Jasper, moving southeast at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jasper, Newton, Harrisburg, Jamestown, Farrsville and Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3094 9402 3107 9394 3102 9366 3078 9382
TIME...MOT...LOC 2153Z 299DEG 7KT 3098 9390
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
24Special weather statement, Aug 2, 5:56 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
556 PM CDT Tue Aug 2 2022
TXZ259-260-022330-
Northern Newton TX-Northern Jasper TX-
556 PM CDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of west central Newton
and east central Jasper Counties through 630 PM CDT...
At 556 PM CDT, Doppler radar was tracking a strong thunderstorm near
Roganville, or near Jasper, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jasper, Newton, Kirbyville, Roganville, Jamestown and Bleakwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3089 9401 3096 9387 3075 9363 3061 9396
TIME...MOT...LOC 2256Z 327DEG 12KT 3086 9390
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
24Special weather statement, Aug 2, 6:31 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
631 PM CDT Tue Aug 2 2022
TXZ259-030000-
Northern Jasper TX-
631 PM CDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of northeastern Jasper
County through 700 PM CDT...
At 631 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jasper. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jasper, Magnolia Springs, Mt. Union and Roganville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3097 9388 3091 9387 3071 9388 3069 9412
3070 9412 3071 9414 3072 9413 3073 9414
3074 9413 3075 9414 3077 9413 3078 9414
3079 9416 3094 9417
TIME...MOT...LOC 2331Z 357DEG 4KT 3083 9400
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
13The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:53 PM CDT | Special Weather Statement | LCH | Newton | 37 min |
| Aug 2, 5:56 PM CDT | Special Weather Statement | LCH | Newton | 34 min |
Nearby
Special Weather Statements in Texas, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.